Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and gums
Jun 17, 2010

I am HIV+ been diagnosed for a year now. Over the past 2 years (and before being diagnosed with HIV) I have had all my teeth removed with new crowns. I am on Aptripla. Just recently I have not been able to brush my teeth without gums bleeding. It's every time I brush my teeth. Is this related to HIV? Or non related what so ever and have a gum disorder. I started this tooth reconstruction before I got HIV and have not shared with the dentist, as the procedures were near an end when I was diagnosed. thanks

Response from Dr. Henry

HIV+ persons have an increased rate of gum disorders. You should inform your dentist about your HIV status in order to allow him/her to figure that factor into how to approach your bleeding gums. In some cases may need antibacterial rinses or antibiotics if active gingivitis or localized infections. Also need to check bleeding/bone marrow parameters to make sure you not developed a bleeding problem. KH



Previous
throat burning sensations with Aptripla
Next
my doctor asked me to stop my HIV medication.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement